MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The provided video of the actual sample showed transparent red bubbles on the gas-out side of the oxygenator.Visual inspection of the actual sample upon receipt found no anomaly in the appearance such as a breakage.The actual sample was incorporated into a circuit consisting of tubing, and then colored saline was circulated through it.No leakage was confirmed.The blood outlet port was blocked and air pressure of 2 kgf/cm2 was applied to the blood channel from the blood inlet port.No leakage was observed inside the housing at the gas-channel side.Manufacturing record and shipping inspection record of the actual sample found no anomaly.Past complaint file of the involved product code and lot number found no other similar report.From the provided video and the result of the investigation, it was inferred that the bubbles observed on the gas-out side during use was caused due to a plasma leak.As a cause of the plasma leak, based on our past experience, the following possibility was considered; however, the definite cause could not be clarified from the investigation result of the actual sample.The blood properties changed due to some factor, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber was broken.This made the fibers hydrophilic, leading to plasma leakage.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx15 oxygenator and reservoir." (b)(4).
 
Event or Problem Description
The user facility reported that four (4) hours after cpb was started, the perfusionist discovered bloody fluids had leaked out of the gas outlet of the involved oxygenator, lots of bubbles appeared.There was no patient injury or medical/surgical intervention required.The procedure outcome was not reported.The patient was not harmed.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19721722
Report Number9681834-2024-00111
Device Sequence Number8033482
Product Code DTZ
UDI-Device Identifier04987350771094
UDI-Public04987350771094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCX*RX15RW40
Device Lot Number240126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale